Jump to content

Recommended Posts

Two questions:

1. If you've taken Florinef and gotten "the" headache, did you stick it out and did it eventually go away?

2. If you chose to stop Florinef because of the headache, when did the headache go away?

I took my first dose yesterday and have had a terrible headache since. I did not take any today....when will it stop?

Link to post
Share on other sites

First, I am no doctor but give way too many opinions about this ANS stuff. :):P

What DOES did your doctor START you on. Whatever the lowest pill dose was 8 years ago or so, I started with 1/4 tablet. THEN I added to that every 4 days.

THIS was to AVOID the headache issue. Also, it's how I stopped the drug as after a long time, you need to wean off of it slowly UNLESS your doctor who is INFORMED of the med tells you otherwise. If in doub't of doctor's sanity, CALL the pharmacist.

In the long term, Florinef did NOT help me retain fluids. Long story short, I later discovered DDAVP and that worked. So no reason to take the Florinef IN MY SITUATION.

Hope you get some feedback. I read articles YEARS ago in the CFIDS Chronicle (about chronic fatigue syndrome) about starting baby doses of Florinef along with MOST meds. I RARELY take a med at the 'one size fits all' dose.

I am a one size fits a few. GOOD LUCK.

Link to post
Share on other sites

I started at .05 mg - 1/2 a tablet 2 days ago. I did not take anything yesterday - my headache is better today but now I feel weird. Like shaky and my heart is fluttering. I called my neuro to see if I should continue, maybe at a lower dose, but he is out until Monday. I just get so scared about taking drugs now that I don't know how I'm going to react. Anybody else get shaky/fluttery from Florinef?

Link to post
Share on other sites

Hi

It took almost a month for me to see improvement with florinef. I never got THE headache, just headaches when I had done too much and was potsy. Don't expect to see a change right away. I get the shakes after a bad pots episode. Take care!

Link to post
Share on other sites

It took me about 3 weeks to get over the headaches. They weren't constant, but close enough. they did go away. I started on .05 1x a day. When I went back to the neuro and he wanted to up it to .1 I was so frustrated. I told him about the headaches and he had me do 3/4 a pill for a few weeks and then the entire .1 dose. I did get some headaches but not as often and they didn't last as long.

Hope that helps.

Amy

Link to post
Share on other sites

I just started florinef .1mg 2 weeks ago. No headache here. Didn't know that was to be expected.

I felt results in only a couple of days. Of course, now that I think about it, my potassium was low and I began a suplement at the same time I began the florinef so maybe that is why I felt better so quickly.

I have failed to take my morning dose several times and no symptoms. No shakiness or anything.

I'm sorry you have had such a bad reaction. Could it be a headache not related to the florinef?

Link to post
Share on other sites

I don't know, I really think the headache was tied in to Florinef. My neuro is out but I just spoke to my primary who thought I shoudl try halving the dose - to a 1/4 of a pill - and trying to stick it out. He said the shakiness and the "just feeling weird" and the breathing issues I feel could all be related to the fluid shifts going on. My breathing has been off since I got this great dysautonomia but it seems a little worse (Zoloft made it worse too). When I asked how Florinef could be affecting that he said that the fluid shifts are happening everywhere, including my lungs, and it might just take a bit for everything to come to equilibrium. Sounds good...is it true? I don't know...but I guess I will try to stick it out through the weekend. I HATE that I am so nervous about taking drugs. I feel like such a wimp but I don't like all the side effects. And I feel like when I stop a drug it takes me a while to get back to "normal".

Link to post
Share on other sites

Hey, wimpy anxious people we are! . . .at least I feel that way often enough.

Believe it or not, I no sooner wrote that I haven't had any headaches on florinef than I was hit. My head feels as if I am growing a horn like a unicorn or something!

I'm certain mine is a stress thing as this has been quite a week. My mother just called and suggested I rest. Yeah, duh, were I able to do so I would. I had a memorial service this morning which was quite nerve wracking. I just finished the serrmon for Sunday morning, I have a meeting starting now and then I have a sermon for Sunday night service at a neighboring church yet to write. Stress headache . . . .

Hope you feel better soon. It can make for a long weekend. Hang in there!

Dari

Link to post
Share on other sites

Does anything help these Florinef headaches, or you just have to put up with them? If so that is awful! They have talked about trying it with me, so I was curious if there was at least some help to get through the side effects? :lol:

Sorry, I have no advice because I haven't tried it yet! ;)

Link to post
Share on other sites
  • 10 years later...

Headache came with Fludrocortisone and never left after discontinuing. 

I started Fludrocortisone for POTS. 10 weeks later I had a bunch of NEW  symptoms come to an intense increase all at once over 2 days that were intollerable.  My doctor had me stop the medicine.  All of those associated side effects went away except one.  That one has stayed like a bad guest.  It has been 12 weeks since no fludrocortisone and a specific associated side effect is still there.  At first it was relentless but now less intense but still there. I'm referring to a specific head ache as if someone kicked me in the back of the head.  Headaches have NOT been an issue for me for my 50 years of age.  It is a new symptom for me.  The first week as I stopped the fludrocoritsone I held my head and cried for sometimes hours. The headache now waxes and wanes.  I try ibuprofin and it may or may not help...possibly 1 out of 5 times.  Also, another symptom has arrived right after stopping fludrocortisone. The skin of my eyelids hurt a lot but there is no real significant swelling that I see. It is not a real complaint as I  can tolerate that eyelid pain but thought it might shed light on headache.  I am also very fatigued but that is not new.  

(The other side effects that came with the headaches but went away after stopping the fludrocortisone are: Heart shivering when lie down, or heart beating fast and up high in chest when lie down for a while, 2 nights of very little sleep bc this went on most of the night, higher blood pressure, slightly blurred vision,  slight dizziness, and headache in back of head like someone kicked me, and pain as if something wrapped around my neck and squeezing, slowed thinking, weakness) These were the main symptoms that precipitated my stopping but again all went away but the headache and pain in eyelids started)

One more thing: When I had initially started the medicine I had some side effects like discomfort in eyes which resolved by decreasing the dosage.  So for 8 weeks I took half of a pill (the pill was 0.1) Then doctor suggested I try alternating between 1 full pill and half pill to increase dose. So it was essentially 0.075 for 2 weeks but still lower than fully prescribed.

I have not changed any  other things throughout this time. 

 

 

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...